MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB945H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/17/2025.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.Received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revelated that one empty foil packet, one suture and two detached needles were received for analysis.The product code vcpb945 is single armed.Upon visual inspection of the detached needles, it was observed that the swage and attachment area of one needle did not meet expectations, with the hit of the stake being higher than usual and coming across the solid part of the needle.In the second needle the swage area was noted to be as expected.During the inspection of the suture, the insertion mark could be observed.The other suture was not returned for evaluation.An incorrect swage defect was identified during the investigation in one of samples, as the abnormal stake hit caused separation of the suture from the needle.No patient involvement or adverse outcomes were reported.The cause of the reported event could not be conclusively determined for all samples, and all devices are manufactured, inspected, and released to approved specifications as per the ethicon quality process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through eth quality system.A manufacturing record evaluation was performed for the finished device slmbbe / vcpb945h batch number, and no non- conformances were identified.Expiration date: 9/30/2027 date of mfg.: 10/4/2022.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and suture was used.It was reported that the problem of pulling off suture needle happened during the surgery.The needle did not fall into the patient.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 36IN 2-0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23828202
Report Number2210968-2025-14158
Device Sequence Number5031924
Product Code GAM
UDI-Device Identifier10705031056701
UDI-Public(01)10705031056701(17)270930(10)SLMBBE
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB945H
Device Lot NumberSLMBBE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale